Alert archive / Alabama / Tornado Warnings in 2011
Tornado Warning 18, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Feb 28, 2011, 1:51 PM CST for DeKalb County, Alabama. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2011, 1:51 PM CST (19:51 UTC)
- Expired
- Feb 28, 2011, 2:15 PM CST
- In force
- 24 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 57 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 2:11 PM CST | HAIL 1 | 2 Ese Fort Payne, AL | QUARTER SIZE HAIL REPORTED ON FRUIT FARM RD EAST OF FORT PAYNE. |
| Feb 28, 2:11 PM CST | HAIL 1 | 4 Sse Rainsville, AL | QUARTER SIZE HAIL REPORTED IN PLEASANT HILL AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 12:29 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
272
WFUS54 KHUN 281951
TORHUN
ALC049-282015-
/O.NEW.KHUN.TO.W.0018.110228T1951Z-110228T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
151 PM CST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL DEKALB COUNTY IN NORTHEAST ALABAMA...
* UNTIL 215 PM CST
* AT 150 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HOPEWELL...
OR ABOUT 11 MILES NORTHEAST OF ALBERTVILLE...MOVING EAST AT 45 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
LAKEVIEW.
PEEKS CORNER.
LEBANON.
PINE RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORM'S PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST MONDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3449 8554 3449 8556 3444 8558 3439 8561
3432 8610 3440 8611 3441 8613 3442 8611
3444 8611 3448 8606 3449 8599 3454 8592
3462 8555 3461 8553 3452 8551
TIME...MOT...LOC 1950Z 264DEG 34KT 3439 8605
$$
70/DD1 follow-up statement
806
WWUS54 KHUN 282017
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
217 PM CST MON FEB 28 2011
ALC049-282026-
/O.EXP.KHUN.TO.W.0018.000000T0000Z-110228T2015Z/
DEKALB AL-
217 PM CST MON FEB 28 2011
...THE TORNADO WARNING FOR CENTRAL DEKALB COUNTY EXPIRED AT 215 PM
CST...
WEATHER SERVICE DOPPLER RADAR INDICATED THE CIRCULATION IN THE
THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAD WEAKENED.
THEREFORE THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST MONDAY EVENING FOR
NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3449 8554 3449 8556 3444 8558 3439 8561
3432 8610 3440 8611 3441 8613 3442 8611
3444 8611 3448 8606 3449 8599 3454 8592
3462 8555 3461 8553 3452 8551
TIME...MOT...LOC 1951Z 264DEG 34KT 3439 8604
$$
70/DDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Feb 28, 12:54 PM CST, 57 minutes earlier.
Area forecast discussion, Feb 28, 12:54 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1254 PM CST MON FEB 28 2011
.UPDATE...NEW TORNADO WATCH ISSUANCE.
&&
.DISCUSSION...TORNADO WATCH #33 WAS ISSUED AND WILL REPLACE THE OLD
WATCH /TORNADO WATCH #31/. LAUDERDALE...COLBERT...AND FRANKLIN
COUNTIES IN ALABAMA ARE NO LONGER UNDER A TORNADO WATCH. ALL OTHER
COUNTIES IN THE CWA /BOTH IN AL AND TN/ ARE IN THE NEW TORNADO
WATCH...WHICH RUNS UNTIL 7PM CST THIS EVENING.
&&
.AVIATION.../FROM 18Z TAFS/...AS A RAGGED LINE OF STRONG TO SEVERE STORMS
CONTINUES TO PUSH EASTWARD THROUGH THE AREA...BOTH KMSL AND KHSV WILL
BE AFFECTED THROUGH 28/21Z WITH MVFR CONDITIONS /WITH IFR CONDITIONS
POSSIBLE IN HEAVIER THUNDERSTORM ACTIVITY/. SUSTAINED SRLY/SWRLY
GRADIENT WINDS OF 20-25KTS WITH GUSTS TO 40KTS ARE EXPECTED /ASIDE
FROM ANY CONVECTIVE ACTIVITY/ THROUGH SUNSET THIS EVENING...SLOWLY
DIMINISHING OVERNIGHT. TSTORM GUSTS OF 50-60KTS ARE ALSO POSSIBLE
THIS AFTERNOON. AFTER THIS TIMEFRAME...ADDITIONAL SHOWER /AND
ISOLATED THUNDERSTORM/ DEVELOPMENT IS POSSIBLE THROUGH
28/04-05Z...BUT HAVE ONLY INCLUDED VCSH/VCTS AT THIS TIME. AS THE
COLD FRONT SWINGS THROUGH THE AREA AROUND MIDNIGHT...SKIES WILL BEGIN
TO CLEAR FROM WEST TO EAST ACROSS THE TENNESSEE VALLEY...BY TUESDAY
MORNING...WITH VFR CONDITIONS EXPECTED THROUGH THE REMAINDER OF THE
TAF PERIOD.
&&
.PREV DISCUSSION.../ISSUED 1015 AM CST MON FEB 28 2011/...AN ACTIVE
MORNING WEATHER-WISE IS UNDERWAY ACROSS THE TENNESSEE VALLEY AS A
QLCS WITH STRONG TO SEVERE STORMS IS CURRENTLY MARCHING ACROSS
NORTHERN MISSISSIPPI TOWARDS THE CWA. AN INITIAL ROUND OF SCATTERED
SHOWERS/THUNDERSTORMS IS RAPIDLY PUSHING OFF TO THE NORTHEAST AHEAD
OF THIS MAIN LINE...BUT HAS MAINLY AFFECTED AREAS WEST OF INTERSTATE
65 THIS MORNING.
THE UPPER LEVEL LOW IS LOCATED OVER SOUTHERN MO AND IS TRACKING
NORTHEASTWARD TOWARDS NEW ENGLAND. THE SFC LOW IS LOCATED OVER
NORTHWEST TENNESSEE WITH THE MAIN COLD FRONT DRAPED SOUTHWESTWARD
THROUGH SE TX. A WEAK SFC FRONT/DRYLINE FEATURE IS EXTENDING
SOUTHWARD THROUGH WRN MS INTO CENTRAL LA. THIS FEATURE IS PRIMARILY
RESPONSIBLE FOR THE CURRENT QLCS RACING TOWARDS THE AREA. CURRENT
TEMPERATURES RANGE FROM 68 IN FORT PAYNE AND INTO THE LOWER/MIDDLE
70S ELSEWHERE ACROSS THE AREA. DEWPOINTS ARE IN THE LOWER TO MIDDLE
60S /FAR WARMER AND MORE MOIST THAN AVERAGE FOR THIS LAST DAY IN
FEBRUARY/.
PARAMETERS /GENERALLY FROM THE SPC MESOANALYSIS PAGE AND LATEST BUFR
SOUNDINGS/ SHOW SB CAPE VALUES BETWEEN 1000 AND UPWARDS OF 2000 J/KG
RIGHT AHEAD OF THE LINE. HELICITIES OF 400-500 M2/S2 EXIST THROUGH
ABOUT MIDDAY BUT THEN DECREASE AS SFC FLOW BECOMES MORE
SOUTHWESTERLY. OF THE 0-3KM SHEAR PRESENT...A MAJORITY OF IT LIES
WITHIN THE LOWEST KM. THOUGH THE RISK FOR STRONG TO SEVERE STORMS
WILL STILL EXIST THROUGH THE EARLY AFTERNOON HOURS...THE BETTER
DYNAMICS AND PARAMETERS FOR TORNADIC ACTIVITY WILL REMAIN TO THE
NORTH OF THE AREA CLOSER TO THE TRACK OF THE SFC LOW. WIDESPREAD
DAMAGING WINDS ARE STILL ANTICIPATED AS 850 WINDS OF 60-70KTS MIX
DOWN TO THE SFC. WINDY SFC CONDITIONS WILL CONTINUE THROUGH THE
AFTERNOON HOURS WITH SUSTAINED WINDS ~20KTS WITH GUSTS TO 40KTS
POSSIBLE. FOR THIS REASON...THE WIND ADVISORY WILL REMAIN IN EFFECT.
THE CURRENT TORNADO WATCH ALSO REMAINS IN EFFECT THROUGH 1PM THIS
AFTERNOON...AND MAY BE UPDATED TO EXTEND THE TIME LATER THIS
AFTERNOON /DEPENDING ON THE TIMING OF THE SQUALL LINE/.
REDEVELOPMENT ALONG THE MAIN COLD FRONT IS POSSIBLE LATE THIS
AFTERNOON/EVENING...BUT CURRENT THINKING IS THAT THE ATMOSPHERE WILL
BE WORKED OVER THAT LITTLE IN THE WAY OF ADDITIONAL THUNDERSTORMS
WILL BE EXPECTED. WILL UPDATE THIS PORTION OF THE FORECAST AS
NECESSARY THROUGH THE AFTERNOON.
UPDATES TO THE FORECAST INCLUDED MINOR TWEAKS TO AFTERNOON HIGH
TEMPERATURES...AS WELL AS THE HOURLY TEMP GRIDS TO FOLLOW CURRENT
TRENDS. MINOR TWEAKS WERE MADE TO SKY GRIDS THROUGH THIS AFTERNOON
AS WELL. OTHERWISE...THE REST OF THE FORECAST WAS LEFT AS-IS FOR NOW.
UPDATED ZONES OUT SHORTLY.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES:
DEKALB...JACKSON...MARSHALL.
WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: COLBERT...CULLMAN...FRANKLIN AL...LAUDERDALE...
LAWRENCE...LIMESTONE...MADISON...MORGAN.
TN...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES:
FRANKLIN TN.
WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: LINCOLN...MOORE.
&&
12Hazardous weather outlook, Feb 28, 12:59 PM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1259 PM CST MON FEB 28 2011 ALZ001>010-016-TNZ076-096-097-010300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1259 PM CST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A SIGNIFICANT SEVERE WEATHER EVENT WILL PERSIST ACROSS THE REGION THROUGH MID AFTERNOON...ESPECIALLY ALONG AND EAST OF INTERSTATE 65...AS A BROKEN SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO SURGE EASTWARD ACROSS THE CENTRAL TENNESSEE VALLEY. WITHIN THIS LINE OF STORMS...DAMAGING WIND GUSTS IN EXCESS OF 80 MPH ...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE. ISOLATED TORNADOES ARE POSSIBLE AS WELL...ESPECIALLY FOR LOCATIONS WHERE BREAKS IN THE SQUALL LINE DEVELOP. THE SEVERE WEATHER THREAT WILL DIMINISH BY SUNSET AS A STRONG COLD FRONT BEGINS TO SWEEP THROUGH THE AREA. IN ADDITION TO THE SEVERE WEATHER THREAT...SOUTHERLY WINDS AROUND 20 TO 30 MPH...WITH GUSTS TO 40 MPH ARE EXPECTED TODAY. A WIND ADVISORY IS IN EFFECT THROUGH MUCH OF THE AFTERNOON PERIOD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AROUND THE START OF THE WEEKEND PERIOD...AS ANOTHER COLD FRONT APPROACHES FROM THE WEST. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED FOR THE ENTIRE OUTLOOK AREA TODAY. IN ADDITION...FIRST RESPONSE AGENCIES ARE ENCOURAGED TO FORWARD ANY DAMAGE OR STORM REPORTS TO THE NATIONAL WEATHER SERVICE WHEN TIME PERMITS.
In the hours before
Local storm report, Feb 28, 1:04 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
104 PM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM TSTM WND DMG RIPLEY 34.76N 87.12W
02/28/2011 LIMESTONE AL EMERGENCY MNGR
POWER OUTAGES NEAR THE INTERSECTION OF SNAKE RD AND
PARKER RD.
1242 PM TSTM WND DMG 4 NNE HAZEL GREEN 34.98N 86.54W
02/28/2011 MADISON AL EMERGENCY MNGR
DAMAGE TO BARNS AND MULTIPLE TREES DOWN AROUND HAZEL
GREEN IN NORTH MADISON COUNTY.
1246 PM TORNADO 5 E LYNCHBURG 35.30N 86.27W
02/28/2011 MOORE TN EMERGENCY MNGR
STRUCTURAL DAMAGE TO HOME NEAR PLEASANT GROVE RD.
&&
SLACORTESpecial weather statement, Feb 28, 1:04 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
104 PM CST MON FEB 28 2011
ALZ007-008-281930-
MARSHALL-MORGAN-
104 PM CST MON FEB 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL AND MORGAN COUNTIES
UNTIL 130 PM CST...
AT 100 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COLE SPRINGS...OR 10 MILES SOUTHEAST OF
HARTSELLE...MOVING EAST AT 60 MPH.
WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
RYAN CROSSROADS...MORGAN CITY.
UNION GROVE...EDDY.
HEBRON.
COLUMBUS CITY...GUNTERSVILLE.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST MONDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3431 8681 3446 8683 3450 8652 3447 8647
3452 8638 3451 8633 3453 8632 3455 8613
3453 8614 3451 8612 3452 8611 3444 8610
3440 8613 3440 8611 3434 8610 3430 8648
TIME...MOT...LOC 1904Z 262DEG 55KT 3438 8670Local storm report, Feb 28, 1:12 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
112 PM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM TSTM WND GST 5 SE FLORENCE 34.74N 87.61W
02/28/2011 M53.00 MPH COLBERT AL ASOS
REPORTED 53 MPH WIND GUST AT KMSL.
1146 AM TSTM WND DMG 2 E COXEY 34.80N 87.14W
02/28/2011 LIMESTONE AL EMERGENCY MNGR
ROOF DAMAGE TO MOBILE HOME NEAR US 72 ON SLEDGE RD. OTHER
STRUCTURAL DAMAGE REPORTED ALONG WITH SEVERAL POWER LINES
DOWN.
1146 AM TSTM WND DMG 1 SE LEIGHTON 34.69N 87.52W
02/28/2011 COLBERT AL EMERGENCY MNGR
THREE LARGE TREES CAUSE DAMAGE TO AWNING AT COLBERT
COUNTY HIGH SCHOOL.
1202 PM TSTM WND DMG 9 W ATHENS 34.77N 87.12W
02/28/2011 LIMESTONE AL TRAINED SPOTTER
ROOF DAMAGE...AND TREES DOWNED ON POPLAR CREEK RD WEST OF
ATHENS
1208 PM TSTM WND DMG RIPLEY 34.76N 87.12W
02/28/2011 LIMESTONE AL EMERGENCY MNGR
POWER OUTAGES NEAR THE INTERSECTION OF SNAKE RD AND
PARKER RD.
1235 PM TORNADO 5 S TULLAHOMA 35.30N 86.23W
02/28/2011 FRANKLIN TN TRAINED SPOTTER
STRUCTURAL DAMAGE TO PART OF CAR LOT AND HOUSE NEAR HWY
130. POSSIBLE TORNADO.
1242 PM TSTM WND DMG 4 NNE HAZEL GREEN 34.98N 86.54W
02/28/2011 MADISON AL EMERGENCY MNGR
DAMAGE TO BARNS AND MULTIPLE TREES DOWN AROUND HAZEL
GREEN IN NORTH MADISON COUNTY.
1245 PM TSTM WND DMG ELORA 35.01N 86.36W
02/28/2011 LINCOLN TN AMATEUR RADIO
TREES AND POWERLINES DOWN IN ELORA NEAR BORDERLINE RD.
1246 PM TORNADO 5 E LYNCHBURG 35.30N 86.27W
02/28/2011 MOORE TN EMERGENCY MNGR
STRUCTURAL DAMAGE TO HOME NEAR PLEASANT GROVE RD.
&&
SLACORTELocal storm report, Feb 28, 1:27 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
127 PM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM TSTM WND GST 5 SE FLORENCE 34.74N 87.61W
02/28/2011 M53.00 MPH COLBERT AL ASOS
REPORTED 53 MPH WIND GUST AT KMSL.
1146 AM TSTM WND DMG 1 SE LEIGHTON 34.69N 87.52W
02/28/2011 COLBERT AL EMERGENCY MNGR
THREE LARGE TREES CAUSE DAMAGE TO AWNING AT COLBERT
COUNTY HIGH SCHOOL.
1146 AM TSTM WND DMG 2 E COXEY 34.80N 87.14W
02/28/2011 LIMESTONE AL EMERGENCY MNGR
ROOF DAMAGE TO MOBILE HOME NEAR US 72 ON SLEDGE RD. OTHER
STRUCTURAL DAMAGE REPORTED ALONG WITH SEVERAL POWER LINES
DOWN.
1202 PM TSTM WND DMG 9 W ATHENS 34.77N 87.12W
02/28/2011 LIMESTONE AL TRAINED SPOTTER
ROOF DAMAGE...AND TREES DOWNED ON POPLAR CREEK RD WEST OF
ATHENS
1208 PM TSTM WND DMG RIPLEY 34.76N 87.12W
02/28/2011 LIMESTONE AL EMERGENCY MNGR
POWER OUTAGES NEAR THE INTERSECTION OF SNAKE RD AND
PARKER RD.
1235 PM TORNADO 5 S TULLAHOMA 35.30N 86.23W
02/28/2011 FRANKLIN TN TRAINED SPOTTER
STRUCTURAL DAMAGE TO PART OF CAR LOT AND HOUSE NEAR HWY
130. POSSIBLE TORNADO.
1237 PM TSTM WND DMG 2 ESE MERIDIANVILLE 34.84N 86.54W
02/28/2011 MADISON AL EMERGENCY MNGR
REPORTED POWER LINES DOWN ON ROBERT STRONG DR AND
BALTIMORE HILL RD IN MOORES MILL COMMUNITY. TIME
ESTIMATED BY RADAR.
1242 PM TSTM WND DMG 4 NNE HAZEL GREEN 34.98N 86.54W
02/28/2011 MADISON AL EMERGENCY MNGR
DAMAGE TO BARNS AND MULTIPLE TREES DOWN AROUND HAZEL
GREEN IN NORTH MADISON COUNTY.
1245 PM TSTM WND DMG ELORA 35.01N 86.36W
02/28/2011 LINCOLN TN AMATEUR RADIO
TREES AND POWERLINES DOWN IN ELORA NEAR BORDERLINE RD.
1246 PM TORNADO 5 E LYNCHBURG 35.30N 86.27W
02/28/2011 MOORE TN EMERGENCY MNGR
STRUCTURAL DAMAGE TO HOME NEAR PLEASANT GROVE RD.
1250 PM TSTM WND DMG 4 NNE MADISON 34.76N 86.73W
02/28/2011 MADISON AL AMATEUR RADIO
DAMAGE TO BUILDING ON HWY 72.
&&
SLACORTESpecial weather statement, Feb 28, 1:37 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
137 PM CST MON FEB 28 2011
ALZ016-282015-
CULLMAN-
137 PM CST MON FEB 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 215 PM
CST...
AT 137 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PHELAN...OR 5 MILES SOUTHEAST OF CULLMAN...
MOVING EAST AT 60 MPH.
WINDS FROM 50 TO 55 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HOLLY POND...BAILEYTON.
JOPPA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST MONDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3397 8695 3419 8699 3431 8657 3431 8648
3429 8648 3429 8646 3426 8645 3425 8652
3413 8659 3409 8669 3406 8668 3401 8673
TIME...MOT...LOC 1936Z 255DEG 51KT 3415 8673
70/DDLocal storm report, Feb 28, 1:44 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
144 PM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM TSTM WND GST 5 SE FLORENCE 34.74N 87.61W
02/28/2011 M53.00 MPH COLBERT AL ASOS
REPORTED 53 MPH WIND GUST AT KMSL.
1143 AM TSTM WND DMG 6 SSW ARDMORE 34.92N 86.89W
02/28/2011 LIMESTONE AL EMERGENCY MNGR
ROOF PEELED OFF BARN.
1146 AM TSTM WND DMG 2 E COXEY 34.80N 87.14W
02/28/2011 LIMESTONE AL EMERGENCY MNGR
ROOF DAMAGE TO MOBILE HOME NEAR US 72 ON SLEDGE RD. OTHER
STRUCTURAL DAMAGE REPORTED ALONG WITH SEVERAL POWER LINES
DOWN.
1146 AM TSTM WND DMG 1 SE LEIGHTON 34.69N 87.52W
02/28/2011 COLBERT AL EMERGENCY MNGR
THREE LARGE TREES CAUSE DAMAGE TO AWNING AT COLBERT
COUNTY HIGH SCHOOL.
1202 PM TSTM WND DMG 9 W ATHENS 34.77N 87.12W
02/28/2011 LIMESTONE AL TRAINED SPOTTER
ROOF DAMAGE...AND TREES DOWNED ON POPLAR CREEK RD WEST OF
ATHENS
1208 PM TSTM WND DMG RIPLEY 34.76N 87.12W
02/28/2011 LIMESTONE AL EMERGENCY MNGR
POWER OUTAGES NEAR THE INTERSECTION OF SNAKE RD AND
PARKER RD.
1235 PM TORNADO ESTILL SPRINGS 35.26N 86.13W
02/28/2011 FRANKLIN TN TRAINED SPOTTER
EXTENSIVE STRUCTURAL DAMAGE TO RESIDENCES AND MULTIPLE
TREES DOWN ACROSS AREAS NEAR PLEASANT GROVE RD...TURKEY
CREED RD...AWALT RD...AND HWY 41A. POSSIBLE TORNADO.
1235 PM TORNADO 5 S TULLAHOMA 35.30N 86.23W
02/28/2011 FRANKLIN TN TRAINED SPOTTER
STRUCTURAL DAMAGE TO PART OF CAR LOT AND HOUSE NEAR HWY
130. POSSIBLE TORNADO.
1237 PM TSTM WND DMG 2 ESE MERIDIANVILLE 34.84N 86.54W
02/28/2011 MADISON AL EMERGENCY MNGR
REPORTED POWER LINES DOWN ON ROBERT STRONG DR AND
BALTIMORE HILL RD IN MOORES MILL COMMUNITY. TIME
ESTIMATED BY RADAR.
1242 PM TSTM WND DMG 4 NNE HAZEL GREEN 34.98N 86.54W
02/28/2011 MADISON AL EMERGENCY MNGR
DAMAGE TO BARNS AND MULTIPLE TREES DOWN AROUND HAZEL
GREEN IN NORTH MADISON COUNTY.
1245 PM TSTM WND DMG ELORA 35.01N 86.36W
02/28/2011 LINCOLN TN AMATEUR RADIO
TREES AND POWERLINES DOWN IN ELORA NEAR BORDERLINE RD.
1246 PM TORNADO 5 E LYNCHBURG 35.30N 86.27W
02/28/2011 MOORE TN EMERGENCY MNGR
STRUCTURAL DAMAGE TO HOME NEAR PLEASANT GROVE RD.
1250 PM TSTM WND DMG 4 NNE MADISON 34.76N 86.73W
02/28/2011 MADISON AL AMATEUR RADIO
DAMAGE TO BUILDING ON HWY 72.
&&
SLACORTEThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:21 AM CST | Special Weather Statement | HUN | Lauderdale | 39 min |
| Feb 28, 8:18 AM CST | Special Weather Statement | HUN | Lauderdale | 42 min |
| Feb 28, 8:23 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 23 min |
| Feb 28, 10:30 AM CST | Special Weather Statement | HUN | Lauderdale | 45 min |
| Feb 28, 10:41 AM CST | Special Weather Statement | HUN | Colbert | 49 min |
| Feb 28, 10:47 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 58 min |
| Feb 28, 10:57 AM CST | Severe Thunderstorm Warning | HUN | Lauderdale | 46 min |
| Feb 28, 11:09 AM CST | Severe Thunderstorm Warning | HUN | Colbert | 35 min |
| Feb 28, 11:38 AM CST | Special Weather Statement | HUN | Limestone | 67 min |
| Feb 28, 12:04 PM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison | 56 min |
| Feb 28, 12:19 PM CST | Tornado Warning | HUN | Jackson, Madison | 28 min |
| Feb 28, 12:41 PM CST | Severe Thunderstorm Warning | HUN | Jackson, Madison, Morgan | 49 min |
| Feb 28, 12:44 PM CST | Tornado Warning | HUN | Jackson | 46 min |
| Feb 28, 1:04 PM CST | Special Weather Statement | HUN | Marshall | 26 min |
| Feb 28, 1:19 PM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 41 min |
| Feb 28, 1:24 PM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Marshall | 51 min |
| Feb 28, 1:37 PM CST | Special Weather Statement | HUN | Cullman | 38 min |
| Feb 28, 2:14 PM CST | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 46 min |
| Feb 28, 2:21 PM CST | Severe Thunderstorm Warning | HUN | Cullman | 39 min |
Nearby
Tornado Warnings in Alabama, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.